15 . August , 2018 - Wednesday
Check todays hot topics or new products

Find a Drug: Advanced

Please Sign in or Register

All about: Chlorpheniramine/Pseudoephedrine/Methscopolamine Sustained-Release Tablets

Big Image
Generic Name: Chlorpheniramine/Pseudoephedrine/Methscopolamine Sustained-Release Tablets (klor-fen-EER-a-meen/sue-do-eh-FED-rin/meth-skoe-POL-a-meen)
Brand Name: Examples include DuraHist and Xiral SR

Chlorpheniramine/Pseudoephedrine/Methscopolamine Sustained-Release Tablets is used for:

Relieving congestion, sneezing, runny nose, and itchy, watery eyes due to colds, flu, or hay fever. It may also be used for other conditions as determined by your doctor.

Chlorpheniramine/Pseudoephedrine/Methscopolamine Sustained-Release Tablets is an antihistamine, decongestant, and anticholinergic combination. It works by blocking histamine, a substance in the body that causes sneezing, runny nose, and watery eyes. It also relieves nasal congestion by shrinking the nasal mucous membranes, which promotes nasal drainage, and dries the chest by decreasing lung secretions.

Do NOT use Chlorpheniramine/Pseudoephedrine/Methscopolamine Sustained-Release Tablets if:

  • you are allergic to any ingredient in Chlorpheniramine/Pseudoephedrine/Methscopolamine Sustained-Release Tablets
  • you are pregnant or breast-feeding
  • you take sodium oxybate (GHB) or you have taken furazolidone or a monoamine oxidase (MAO) inhibitor within the last 14 days
  • you have severe heart blood vessel disease, severe high blood pressure, narrow-angle glaucoma, severe bleeding, severe irritation of the esophagus or other serious problems with the esophagus (eg, esophageal achalasia), peptic ulcer, a blockage of your stomach or bowel, bowel motility problems, severe bowel inflammation (eg, ulcerative colitis), certain muscle problems (eg, myasthenia gravis), or uncontrolled bleeding
  • you are unable to urinate or are having an asthma attack

Contact your doctor or health care provider right away if any of these apply to you.

Before using Chlorpheniramine/Pseudoephedrine/Methscopolamine Sustained-Release Tablets:

Some medical conditions may interact with Chlorpheniramine/Pseudoephedrine/Methscopolamine Sustained-Release Tablets. Tell your doctor or pharmacist if you have any medical conditions, especially if any of the following apply to you:

  • if you are planning to become pregnant
  • if you are taking any prescription or nonprescription medicine, herbal preparation, or dietary supplement
  • if you have allergies to medicines, foods, or other substances
  • if you have a history of diabetes, an enlarged prostate, bladder or kidney problems, high blood pressure, diarrhea, asthma, nerve problems, heart problems, blood clots, a hiatal hernia, an adrenal gland tumor, glaucoma, breathing problems during sleep, seizures, myasthenia gravis (muscle weakness), or an overactive thyroid

Some MEDICINES MAY INTERACT with Chlorpheniramine/Pseudoephedrine/Methscopolamine Sustained-Release Tablets. Tell your health care provider if you are taking any other medicines, especially any of the following:

  • Alpha-blockers (eg, prazosin, guanethidine, methyldopa), beta-blockers (eg, atenolol), diuretics (eg, furosemide, hydrochlorothiazide), furazolidone, MAO inhibitors (eg, phenelzine), or tricyclic antidepressants (eg, amitriptyline)
  • Alkalizers (eg, calcium or magnesium antacids), anticholinergics (eg, atropine, benztropine, dicyclomine), carbonic anhydrase inhibitors (eg, acetazolamide), ergotamine, or sodium bicarbonate because the side effects of Chlorpheniramine/Pseudoephedrine/Methscopolamine Sustained-Release Tablets may be increased
  • Bromocriptine, catechol-O-methyltransferase (COMT) inhibitors (eg, entacapone), certain stimulants (eg, doxapram, pseudoephedrine), cocaine, digoxin, droxidopa, potassium chloride, or sodium oxybate (GHB) because side effects may be increased by Chlorpheniramine/Pseudoephedrine/Methscopolamine Sustained-Release Tablets
  • Guanadrel, guanethidine, mecamylamine, methyldopa, or reserpine because effectiveness may be decreased by Chlorpheniramine/Pseudoephedrine/Methscopolamine Sustained-Release Tablets

This may not be a complete list of all interactions that may occur. Ask your health care provider if Chlorpheniramine/Pseudoephedrine/Methscopolamine Sustained-Release Tablets may interact with other medicines that you take. Check with your health care provider before you start, stop, or change the dose of any medicine.

How to use Chlorpheniramine/Pseudoephedrine/Methscopolamine Sustained-Release Tablets:

Use Chlorpheniramine/Pseudoephedrine/Methscopolamine Sustained-Release Tablets as directed by your doctor. Check the label on the medicine for exact dosing instructions.

  • Chlorpheniramine/Pseudoephedrine/Methscopolamine Sustained-Release Tablets may be taken with or without food. If stomach upset occurs, take with food to reduce stomach irritation.
  • Do not take Chlorpheniramine/Pseudoephedrine/Methscopolamine Sustained-Release Tablets at the same time as an antacid, certain medicines for diarrhea (eg, kaolin, pectin, attapulgite, bismuth), or ketoconazole. Take these medicines 2 or 3 hours before or after taking Chlorpheniramine/Pseudoephedrine/Methscopolamine Sustained-Release Tablets.
  • Swallow whole. Do not crush or chew before swallowing. Some brands of Chlorpheniramine/Pseudoephedrine/Methscopolamine Sustained-Release Tablets may be broken in half before they are taken. If you have difficulty swallowing the whole tablet, ask your pharmacist if your brand may be broken in half.
  • If you miss a dose of Chlorpheniramine/Pseudoephedrine/Methscopolamine Sustained-Release Tablets and you are taking it regularly, take it as soon as possible. If it is almost time for your next dose, skip the missed dose and go back to your regular dosing schedule. Do not take 2 doses at once.

Ask your health care provider any questions you may have about how to use Chlorpheniramine/Pseudoephedrine/Methscopolamine Sustained-Release Tablets.

Important safety information:

  • Chlorpheniramine/Pseudoephedrine/Methscopolamine Sustained-Release Tablets may cause drowsiness, dizziness, or blurred vision. Do not drive, operate machinery, or do anything else that could be dangerous until you know how you react to Chlorpheniramine/Pseudoephedrine/Methscopolamine Sustained-Release Tablets. Using Chlorpheniramine/Pseudoephedrine/Methscopolamine Sustained-Release Tablets alone, with certain other medicines, or with alcohol may lessen your ability to drive or perform other potentially dangerous tasks.
  • If your symptoms do not improve within 7 days or if you develop a high fever or persistent headache, check with your doctor.
  • Chlorpheniramine/Pseudoephedrine/Methscopolamine Sustained-Release Tablets may cause dry mouth. To relieve dry mouth, suck on sugarless hard candy or ice chips, chew sugarless gum, drink water, or use a saliva substitute.
  • Chlorpheniramine/Pseudoephedrine/Methscopolamine Sustained-Release Tablets may cause your eyes to become sensitive to sunlight. Wearing sunglasses may help.
  • Chlorpheniramine/Pseudoephedrine/Methscopolamine Sustained-Release Tablets may reduce sweating. Do not become overheated in hot weather or during exercise or other activities; heatstroke may occur.
  • Do not take diet or appetite control medicines while you are taking Chlorpheniramine/Pseudoephedrine/Methscopolamine Sustained-Release Tablets without checking with your doctor.
  • Chlorpheniramine/Pseudoephedrine/Methscopolamine Sustained-Release Tablets contains pseudoephedrine. Before you begin taking any new prescription or nonprescription medicine, read the ingredients to see if it also contains pseudoephedrine. If it does or if you are uncertain, contact your doctor or pharmacist.
  • If you have trouble sleeping, ask your doctor or pharmacist about the best time of the day to take Chlorpheniramine/Pseudoephedrine/Methscopolamine Sustained-Release Tablets.
  • Chlorpheniramine/Pseudoephedrine/Methscopolamine Sustained-Release Tablets may interfere with certain lab test results. Be sure your doctors and lab personnel know that you are taking Chlorpheniramine/Pseudoephedrine/Methscopolamine Sustained-Release Tablets.
  • Before you have any medical or dental treatments, emergency care, or surgery, tell the doctor or dentist that you are using Chlorpheniramine/Pseudoephedrine/Methscopolamine Sustained-Release Tablets.
  • Diabetes patients - Chlorpheniramine/Pseudoephedrine/Methscopolamine Sustained-Release Tablets may affect your blood sugar. Check blood sugar levels closely and ask your doctor before adjusting the dose of your diabetes medicine.
  • Caution is advised when using Chlorpheniramine/Pseudoephedrine/Methscopolamine Sustained-Release Tablets the ELDERLY because they may be more sensitive to its effects.
  • Caution is advised when using Chlorpheniramine/Pseudoephedrine/Methscopolamine Sustained-Release Tablets in CHILDREN because they may be more sensitive to its effects.
  • PREGNANCY and BREAST-FEEDING: It is unknown if Chlorpheniramine/Pseudoephedrine/Methscopolamine Sustained-Release Tablets can cause harm to the fetus. If you become pregnant while taking Chlorpheniramine/Pseudoephedrine/Methscopolamine Sustained-Release Tablets, discuss with your doctor the benefits and risks of using Chlorpheniramine/Pseudoephedrine/Methscopolamine Sustained-Release Tablets during pregnancy. Chlorpheniramine/Pseudoephedrine/Methscopolamine Sustained-Release Tablets is excreted in breast milk. Do not breast-feed while taking Chlorpheniramine/Pseudoephedrine/Methscopolamine Sustained-Release Tablets.

Possible side effects of Chlorpheniramine/Pseudoephedrine/Methscopolamine Sustained-Release Tablets:

All medicines may cause side effects, but many people have no, or minor, side effects. Check with your doctor if any of these most COMMON side effects persist or become bothersome:

Constipation; diarrhea; dizziness; drowsiness; dry mouth, nose, or throat; excitability; headache; loss of appetite; nausea; nervousness or anxiety; trouble sleeping; upset stomach; vomiting; weakness.

Seek medical attention right away if any of these SEVERE side effects occur:

Severe allergic reactions (rash; hives; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue); difficulty urinating or inability to urinate; fast or irregular heartbeat; hallucinations; mental or mood changes; seizures; severe dizziness, lightheadedness, or headache; tremor; vision changes.

This is not a complete list of all side effects that may occur. If you have questions or need medical advice about side effects, contact your doctor or health care provider. You may report side effects to the FDA at 1-800-FDA-1088 (1-800-332-1088) or at http://www.fda.gov/medwatch.

If OVERDOSE is suspected:

Contact 1-800-222-1222 (the American Association of Poison Control Centers), your local poison control center (http://www.aapcc.org/findyour.htm), or emergency room immediately. Symptoms may include deep sleep or loss of consciousness; hot or cool skin; irregular heartbeat; irritability, anxiety, or panic; large pupils; numbness or tingling in the arms or legs; seizures; slowed or shallow breathing.

Proper storage of Chlorpheniramine/Pseudoephedrine/Methscopolamine Sustained-Release Tablets:

Store Chlorpheniramine/Pseudoephedrine/Methscopolamine Sustained-Release Tablets in a tightly closed container between 59 and 86 degrees F (15 and 30 degrees C). Store away from heat, moisture, and light. Do not store in the bathroom. Keep Chlorpheniramine/Pseudoephedrine/Methscopolamine Sustained-Release Tablets out of the reach of children and away from pets.

General information:

  • If you have any questions about Chlorpheniramine/Pseudoephedrine/Methscopolamine Sustained-Release Tablets, please talk with your doctor, pharmacist, or other health care provider.
  • Chlorpheniramine/Pseudoephedrine/Methscopolamine Sustained-Release Tablets is to be used only by the patient for whom it is prescribed. Do not share it with other people.
  • If your symptoms do not improve or if they become worse, check with your doctor.

This information is a summary only. It does not contain all information about Chlorpheniramine/Pseudoephedrine/Methscopolamine Sustained-Release Tablets. If you have questions about the medicine you are taking or would like more information, check with your doctor, pharmacist, or other health care provider.

Issue Date: September 5, 2007
Database Edition 07.3.1.003
Copyright © 2007 Wolters Kluwer Health, Inc.

Recent Drug Updates at DrugIndexOnline:





Absorbine Jr Cream Absorbine Jr Cream
Generic Name: Tolnaftate Cream and Solution (tole-NAF-tate) Brand Name: Examples include Absorbine Jr and TinactinAbsorbine Jr Cream is used for:Treating certain fungal infections, such as athlete's foot, jock itch, and ringworm. It may also be used for other conditions as determined by your do more...

Avobenzone, Octyl Methoxycinnamate, and Oxybenzone Topical Avobenzone, Octyl Methoxycinnamate, and Oxybenzone Topical
Some commonly used brand names are: In the U.S.— A-Fil 33 Aquaderm Sunscreen Moisturizer 49 Aquaray Sunscreen 42 Bain de Soleil All Day For Kids 38 Bain de Soleil All Day Sunfilter 39 Bain de Soleil Mega Tan 34 Bain de Soleil Orange Gelee 41 Bain de Soleil Sand Buster 41 Bain de Soleil SP more...

Fluphenazine Oral Solution Fluphenazine Oral Solution
Generic Name: Fluphenazine hydrochloride Dosage Form: Oral solution Rx ONLY DESCRIPTION Fluphenazine hydrochloride is a trifluoromethyl phenothiazine derivative intended for the management of schizophrenia. Each mL of Fluphenazine Hydrochloride Oral Solution (Concentrate), for oral administra more...

Hydrocortone Phosphate Hydrocortone Phosphate
Some commonly used brand names are: In the U.S.— Acetocot 9 A-hydroCort 5 Amcort 9 A-MethaPred 6 Aristocort 9 Aristocort Forte 9 Aristopak 9 Aristospan 9 Articulose-50 7 Articulose-L.A. 9 Celestone 1 Celestone Phosphate 1 Celestone Soluspan 1 Cinalone 40 9 Cinonide 40 9 Clinacort 9 Clinal more...

K-Lyte DS K-Lyte DS
Some commonly used brand names are: In the U.S.— Cena-K 5 Effer-K 4 Gen-K 5 Glu-K 6 K-8 5 K+ 10 5 Kaochlor 10% 5 Kaochlor S-F 10% 5 Kaon 6 Kaon-Cl 5 Kaon-Cl-10 5 Kaon-Cl 20% Liquid 5 Kato 5 Kay Ciel 5 Kaylixir 6 K+ Care 5 K+ Care ET 2 K-Dur 5 K-Electrolyte 2 K-G Elixir 6 K-Ide 3 K-Lease 5 more...

Myleran Myleran
Some commonly used brand names are: In the U.S.— Myleran Busulfex In Canada— Myleran Category Antineoplastic Description Busulfan (byoo-SUL-fan) belongs to the group of medicines known as alkylating agents. It is used to treat some kinds of cancer of the blood. It may als more...

Nicotine Spray Nicotine Spray
Generic Name: Nicotine Nasal Spray (NIK-oh-teen) Brand Name: Nicotrol NSNicotine Spray is used for:Helping you to quit smoking. Nicotine Spray is a smoking deterrent. It works by providing low levels of nicotine, which may help you to quit smoking by lessening physical signs of withdrawal sympto more...

P Chlor DM P Chlor DM
Generic Name: chlorpheniramine, dextromethorphan, and phenylephrine (klor feh NEER a meen, dex troe meh THOR fan, and feh nill EH frin) Brand Names: Alka-Seltzer Plus Cold and Cough, Atuss DM, Atuss DR, Cerose DM, Coldtuss-DR, Corfen-DM, De-Chlor DM, De-Chlor DR, Dex PC, Ed A-Hist DM, Liq more...